MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC STANDARD PEG KIT - PULL METHOD; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC STANDARD PEG KIT - PULL METHOD; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8640-20
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
Avanos medical inc.Received a single report that referenced different incidents, which were associated with separate units, involving different patients.This is the first of two reports.Refer to for the first report.Refer to for the second report.The customer reported that during attempted removal of avanos peg tubes, the internal bumper detached from the tube and remained in the patient¿s stomach rather than being removed through the abdomen as expected.Endoscopy physicians initially attempted bedside removal by traction through the abdominal wall; however, the bolster reportedly separated from the tube and required urgent gastroscopy for retrieval from the stomach.The customer reported that this issue had occurred multiple times.Additional information was received on (b)(6) 2026, reporting that, to the best of the customer¿s knowledge, two incidents had occurred and the most recent event involved dr.(b)(6).The customer also reported the peg tubes had reportedly been implanted for approximately 6 months to 1 year prior to removal and that only avanos peg products had been used at the facility during that timeframe.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.Root cause could not be determined.All information reasonably known as of 20 may 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC STANDARD PEG KIT - PULL METHOD
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
MX   22116
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key25233205
Report Number2026095-2026-00048
Device Sequence Number5105360
Product Code KNT
UDI-Device Identifier00350770446257
UDI-Public(01)00350770446257
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8640-20
Device Catalogue Number8640-20
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown